Louisiana, 2021

Damaging Winds in Louisiana, June 8, 2021

June 8, 2021 · NWS SHV · 3 events in 3 counties and zones

Another shortwave trough ejected east across the Ark-La-Tex from the morning through the afternoon hours on June 8th, beneath an upper low pressure system that lifted north from Eastern Oklahoma and Western Arkansas into Southeast Kansas and Western Missouri. Showers and thunderstorms redeveloped during the pre-dawn hours across Southeast Oklahoma and adjacent sections of Southwest Arkansas…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Another shortwave trough ejected east across the Ark-La-Tex from the morning through the afternoon hours on June 8th, beneath an upper low pressure system that lifted north from Eastern Oklahoma and Western Arkansas into Southeast Kansas and Western Missouri. Showers and thunderstorms redeveloped during the pre-dawn hours across Southeast Oklahoma and adjacent sections of Southwest Arkansas along a remnant surface boundary from earlier storms ahead of this next approaching trough, moving over already saturated grounds from heavy rainfall that fell a day prior across these areas. A warm, very moist, and unstable air mass was in place, with these storms very efficient rain producers, moving repeatedly over the same areas across Western and Central McCurtain County Oklahoma. Widespread rainfall amounts of 3-8 inches fell across this area, resulting in significant flash flooding.

Additional scattered severe thunderstorms developed later in the morning farther south across East Texas, which resulted in downed trees and even a few weak, short-lived tornadoes. These storms progressed into North Louisiana around midday, downing additional trees before exiting the region by mid-afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 8, 8:39 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 8, 8:39 AM CST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
939 AM CDT Tue Jun 8 2021

.UPDATE...

Sent a quick update to beef up pops areawide and based on high res
progs which suggest the intense line of convection just now
entering NE TX will move from west to east through our region
today. Also considerable flooding is ongoing across McCurtain
County, Oklahoma attm promoting the necessity of a Flash Flood
Emergency needing to be issued.

Lowered temperatures about a category as well given the abundant
blowoff from the convection to our west even through we should see
some recovery out west by late this afternoon.

Did not make any changes to the present Flash Flood Watch.

Update already sent...13.

&&

.PREV DISCUSSION... /issued 629 AM CDT Tue Jun 8 2021/

AVIATION...

Mix of flight categories from MVFR to VLIFR observed due to
fog/low cigs will gradually improve through late morning, with
most sites returning to VFR. Convection to continue to develop
again this morning, possibly affecting KTXK/KELD, with development
further swd possible by late this morning/early this aftn.
Convection to diminish across the srn half of the region with the
loss of daytime heating, but will continue to be possible across
the nrn half through the end of the pd.

/12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  73  91  74 /  80  20  20  10
MLU  87  72  89  74 /  60  30  50  20
DEQ  81  71  88  73 / 100  50  20  10
TXK  82  73  89  75 / 100  30  20  10
ELD  83  71  90  72 /  70  40  30  20
TYR  87  72  91  75 / 100  10  10   0
GGG  87  71  91  74 / 100  10  10   0
LFK  90  72  93  74 /  80  10  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...None.
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ077.

TX...Flash Flood Watch until 7 PM CDT this evening for TXZ096-097-
     108>112.

&&

13/12
Hazardous weather outlook, Jun 8, 3:03 AM CST, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Shreveport LA
403 AM CDT Tue Jun 8 2021

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-090915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-
403 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.

.DAY ONE...Today and Tonight...

Widespread shower and thunderstorms will continue today. Locally
heavy rainfall will be possible with these storms, leading to
additional flooding across the region. A Flash Flood Watch
remains in effect through 7 PM this evening. In addition to the
heavy rain, strong gusty winds will be possible, especially if
storms are able to organized into clusters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Much drier conditions are expected for the remainder of the week
as upper ridging builds into the region from the west. The ridge
will start retrograde by the weekend, and widespread rain chances
will return.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
090915-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
403 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Widespread rain chances will continue today, which may lead to
additional localized flash flooding concerns. Can't rule out
strong gusty winds, especially if storms are able to organized
into clusters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Much drier conditions are expected for the remainder of the week
as upper ridging builds into the region from the west. The ridge
will start retrograde by the weekend, and widespread rain chances
will return.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.

In the hours before

Special weather statement, Jun 8, 8:59 AM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
959 AM CDT Tue Jun 8 2021

TXZ124-125-136-081545-
Upshur TX-Smith TX-Wood TX-
959 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHEASTERN WOOD AND
UPSHUR COUNTIES UNTIL 1045 AM CDT...

At 957 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quitman to Coffee City. Movement was east
at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tyler, Whitehouse, Gladewater, Gilmer, Lindale, Overton, Bullard,
Troup, Quitman, Big Sandy, Hawkins, Arp, Hainesville, Rosewood,
Hoard, West Mountain, Noonday, New Chapel Hill, Winona and Union
Grove.

LAT...LON 3230 9545 3236 9545 3238 9548 3283 9543
      3294 9515 3290 9515 3290 9486 3256 9490
      3254 9499 3214 9499 3213 9546 3215 9548
      3220 9546 3223 9549
TIME...MOT...LOC 1457Z 251DEG 25KT 3278 9539 3212 9546

50
Local storm report, Jun 8, 9:18 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TORNADO          4 WSW REKLAW            31.84N 95.05W
06/08/2021                   CHEROKEE           TX   911 CALL CENTER

            TOUCHDOWN ALONG HWY 84 WEST OF REKLAW.

&&

AS
Local storm report, Jun 8, 9:50 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     FLASH FLOOD      9 NW MOUNT ENTERPRISE   32.00N 94.81W
06/08/2021                   RUSK               TX   EMERGENCY MNGR

            WATER RISING AND FLOODING SECTION OF HWY
            225, 2 MILES NORTH OF LANEVILLE JUST NORTH
            OF CR 4173D.

&&

25
Local storm report, Jun 8, 10:10 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     4 WSW TYLER             32.31N 95.38W
06/08/2021                   SMITH              TX   BROADCAST MEDIA

            LARGE TREE UPROOTED IN LINDSEY PARK.

&&

AS
Local storm report, Jun 8, 10:15 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      WRIGHT CITY             34.07N 95.01W
06/08/2021                   MCCURTAIN          OK   TRAINED SPOTTER

            TWO HOUSES ON NORWOOD STREET AND 2ND RIGHT
            BESIDE THE OLD CITY WATER TREATMENT FACILITY
            HAD OVER 3 FT OF WATER INSIDE THEIR HOMES;
            GLORY BAPTIST CHURCH STANDING IN WATER;
            CHAMELEON LANE IS BLOCKED OFF IT LOOKS LIKE
            YOU CAN DRIVE OVER IT BUT THERE IS A 6-FT
            GAP UNDERNEATH THE ROAD BED WHERE THE
            CULVERTS WERE.

&&

25
Special weather statement, Jun 8, 10:27 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1127 AM CDT Tue Jun 8 2021

ARZ060-061-081715-
Hempstead AR-Nevada AR-
1127 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HEMPSTEAD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 1215 PM CDT...

At 1126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Okolona to near Fulton. Movement was east
at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Hope, Prescott, Emmet, Blevins, Perrytown, Washington, McCaskill,
Ozan, Oakhaven, Morris, Laneburg and Boughton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3396 9362 3395 9353 3396 9347 3395 9342
      3396 9338 3390 9330 3388 9331 3384 9329
      3383 9323 3366 9325 3369 9395 3375 9389
      3375 9383 3381 9383 3398 9366
TIME...MOT...LOC 1626Z 261DEG 28KT 3399 9344 3362 9386

04

The radar

The Shreveport radar (KSHV), 55 km away, was scanning. The volume nearest the first event began at 17:02 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, De Soto

When
June 8, 11:04 AM CST
Where
De Soto County, 0.49 mi N of Logansport
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.977, -94.000

A tree was blown down onto power lines in Logansport.

Thunderstorm Wind, Bienville

When
June 8, 12:34 PM CST
Where
Bienville County, 2.66 mi SSW of Danville
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.192, -92.859

Trees were blown down on Highway 501 between Saline and Jonesboro.

Thunderstorm Wind, Ouachita

When
June 8, 1:45 PM CST
Where
Ouachita County, 1.09 mi ENE of West Monroe
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.528, -92.104

Large trees limbs about 3 inches in diameter were snapped off a tree at the KNOE-TV studios in Monroe.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2021Every state in 2021This day in weather historyWarnings in Louisiana, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954108, 954109, 954110.